High Heart Rate / Slight fainting type of symptoms
Thanks for taking the time to read and reply.. 🙂
I am 34 years old and I've had High Blood Pressure since 21 years of age. I was given Benicar & Toprol. Those worked well, but I was in college and didn't eat healthy & drank excess alcohol like many students.
At 28 I went to see a new cardiologist since mine retired, and he took me off Toprol saying I was too young for it and didn't need it. Since then I've had high heart rate / palpitation types of issues.
The following things can trigger the high heart rate (100-120):
* standing up from sitting or standing up for more than few minutes
* eating medium to large meals
* walking short periods
* standing up from lying down position at times will cause light head
For a year I was on Lexapro, my cardiologist told me my issues were due to anxiety. I believe Lexapro did help me and I didn't have a lot of the palpitation and high heart rate issues. I got off of it after a year since I didn't feel like I had anxiety. But some of those symptoms are back now.
Has anyone taken Lexapro (anxiety meds) and have it help you with palpitations / high heart rate? I don't understand how eating habits, standing up that causes palpitations could be resolved by anxiety meds?
Also one more thing…
I just had an echocardiogram done few weeks ago and these were the results:
* Left atrial is at upper limit of normal size
* Mild mitral valve regurgitation
* Pulmonic valve – peal gradient 10 mm Hg may suggest mild pulmonic stenosis
The cardiologist told me to repeat the test in 5 years again, and I didn't need to make an appt with those results. But I plan on going to see him to talk about my high heart rate.
Should I be worried about these results at age 34?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
Multaq had serious side effects on me
, and the doctor took me off of it after 10 days and performed an ablation.
@syntax2002 did you ever find a solution to your symptoms?
My electrophysiologist had me stop Multaq. When I did, my blood pressure shot up high so now I'm on Bystolic 5mg daily. My resting heart rate went up a little as well. I still get tachycardia, especially in the mornings when I get out of bed. My heart rate goes from 55 to 100+ upon standing. It doesn't stay there, but it is concerning me since I don't think it should get that high just getting out of bed. Doctors are not concerned though
My cardiologist assistant told me, that if I keep having "Inappropriate Sinus Tachycardia", they have another drug they can try. But for now I'm supposed to take an extra Bystolic if my heart "sticks" at a fast rate. I plan to go back to the gym and I hope not to have any tachycardia nor afib again. Otherwise will need an ablation at some point.
This has been an ongoing problem for me. If I wake up in the middle of the night and move just slightly or turn around in bed, my heart rate shoots up to 100+ momentarily. Then settles back down to 60bpm.
I had an AFIB incident two years ago because of this. At that time my heart rate was shooting up to 130+bpm. This was mainly due to uncontrolled sleep apnea. I have that controlled now with BIPAP machine. I also take Xarelto for blood clot disorder.
My cardiologist and electrophysiologist are not concerned about the racing heart but I'd still like an explanation for it. All I have to do when I wake up in middle of the night is to stretch my legs or move to one side. This causes my HR to go way up from 60 to 100+. That seems abnormal to me.